Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 8, 2016, 4:51 PM CDT for Lipscomb County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 4:51 PM CDT (21:51 UTC)
- Expired
- Aug 8, 2016, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WWUS84 KAMA 082151 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 451 PM CDT MON AUG 8 2016 OKZ003-TXZ004-005-082215- BEAVER OK-OCHILTREE TX-LIPSCOMB TX- 451 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVER...NORTHERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 515 PM CDT... AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PERRYTON...MOVING EAST AT 10 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PERRYTON...BOOKER...FOLLETT AND DARROUZETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3626 10080 3655 10088 3656 10000 3624 10000 TIME...MOT...LOC 2151Z 249DEG 9KT 3637 10075 $$ WARD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:15 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 8, 4:15 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 415 PM CDT MON AUG 8 2016 .SHORT TERM...Tonight... Scattered showers and thunderstorms developing at this time in western Texas Panhandle, where lack of widespread cloud cover has allowed temperatures to rise into the 90s. Other isolated showers developing across southeast and southern Texas Panhandle where deeper and richer moisture resides. In spite of very weak flow aloft, with little upper support or shear expected, the development of low-level jet and moist warm air advection through 700 mb tonight lead us to will continue to carry chance pops for scattered showers and thunderstorms this evening. After midnight, have kept chance pops in eastern half of forecast area with slight chance elsewhere, similar to pop structure offered by blend. Do not expect much in the way of severe thunderstorms, with gust potential lower than that of recent days, owing to lower dewpoint depressions. Slow-moving storms will be capable of heavy rains however. Cockrell && .LONG TERM...Tuesday through Sunday... Chances for thunderstorms decrease across the area for Tuesday and Wednesday as mid level heights rise. With monsoonal moisture flowing up from the southwest, cloud cover will be increased and temps will remain in the lower to mid 90s for most. Inverted V soundings and PWATs above the 90th percentile indicate any storms that do form could have gusty winds and be efficient rain producers. With weak deep layer shear, storm motions will be slow, thus localized flooding could be an issue. By Thursday, a positively tilted upper level trough approaches the Panhandles. This will allow upper levels winds to pick up as the upper level jet nears the area and chances for precip will increase again. The end of the workweek will see a cold front push into the area and bring the greatest chances at widespread rainfall. Models begin to differ by Saturday in position and timing of trough passage and increasingly become different by the end of the weekend. Have kept a model blend for this time period as confidence was low on the ECMWF solution of sending a shortwave through the southern CONUS. Have kept the area dry for now, but if ECMWF is correct, pops may need to be added after Saturday. At this point, no widespread severe weather is expected through Sunday, but localized heavy rainfall could lead to flooding issues with these efficient rain producing/slow moving storms. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 92 69 92 68 / 40 20 10 10 10 Beaver OK 70 95 70 99 71 / 40 20 10 10 10 Boise City OK 65 92 64 95 65 / 40 20 20 20 20 Borger TX 72 95 72 97 74 / 40 20 10 10 5 Boys Ranch TX 68 95 69 96 70 / 40 20 20 20 10 Canyon TX 68 94 69 92 68 / 30 20 10 10 10 Clarendon TX 71 95 68 95 69 / 40 20 10 10 10 Dalhart TX 67 92 67 96 67 / 40 20 20 20 20 Guymon OK 68 95 69 96 70 / 40 20 20 20 10 Hereford TX 67 95 69 92 68 / 30 30 10 20 10 Lipscomb TX 72 96 71 96 72 / 40 20 10 10 10 Pampa TX 69 95 70 95 70 / 30 20 10 10 5 Shamrock TX 71 95 70 96 70 / 30 20 10 10 5 Wellington TX 73 97 70 100 70 / 30 20 10 10 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 3/16
Hazardous weather outlook, Aug 8, 3:36 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CDT MON AUG 8 2016 OKZ001>003-TXZ001>020-091000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 336 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH OF THE PANHANDLES. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE STRONG...GUSTY WINDS AND LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CHANCES FOR THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING THROUGH SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER A FEW ISOLATED STRONG STORMS ARE POSSIBLE. THE PRIMARY HAZARD WILL BE STRONG...GUSTY WINDS. ON THURSDAY AND FRIDAY..LOCALIZED FLOODING COULD ALSO BE A CONCERN AS SOME STORMS COULD PRODUCE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BEAT
In the hours before
Special weather statement, Aug 8, 2:43 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
243 PM CDT MON AUG 8 2016
TXZ008-011-016-082030-
OLDHAM TX-HUTCHINSON TX-DEAF SMITH TX-
243 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEAF SMITH...OLDHAM AND
WEST CENTRAL HUTCHINSON COUNTIES UNTIL 330 PM CDT...
AT 243 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF BOYS RANCH TO 7 MILES
SOUTHEAST OF GLENRIO. MOVEMENT WAS EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VEGA...ADRIAN...BOYS RANCH...WILDORADO AND SIMMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3563 10256 3563 10214 3574 10167 3584 10162
3586 10150 3575 10162 3561 10216 3526 10217
3492 10253 3508 10304
TIME...MOT...LOC 1943Z 249DEG 15KT 3556 10231 3511 10293
JCSpecial weather statement, Aug 8, 2:47 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
247 PM CDT MON AUG 8 2016
TXZ011-016-082030-
OLDHAM TX-DEAF SMITH TX-
247 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEAF SMITH AND OLDHAM
COUNTIES UNTIL 330 PM CDT...
AT 245 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF BOYS RANCH TO 7 MILES
SOUTHEAST OF GLENRIO. MOVEMENT WAS EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VEGA...ADRIAN...BOYS RANCH...WILDORADO AND SIMMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
NOTE: PREVIOUS SIGNIFICANT WEATHER ADVISORY ERRONEOUSLY INCLUDED
HUTCHINSON COUNTY. PLEASE DISREGARD PREVIOUS SPS.
&&
LAT...LON 3563 10256 3561 10217 3526 10217 3492 10253
3508 10304
TIME...MOT...LOC 1945Z 249DEG 15KT 3557 10229 3511 10291
JCSpecial weather statement, Aug 8, 4:23 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 423 PM CDT MON AUG 8 2016 TXZ002>005-007-008-082145- HANSFORD TX-OCHILTREE TX-LIPSCOMB TX-SHERMAN TX-MOORE TX- HUTCHINSON TX- 423 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE...SOUTHEASTERN SHERMAN...NORTHWESTERN LIPSCOMB...NORTHERN OCHILTREE...HANSFORD AND NORTHWESTERN HUTCHINSON COUNTIES UNTIL 445 PM CDT... AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GRUVER...OR 6 MILES WEST OF SPEARMAN...MOVING NORTHEAST AT 15 MPH. ADDITIONAL STORMS WERE DEVELOPING FURTHER TO THE NORTHEAST NEAR PERRYTON. WIND GUSTS OF 50 TO 55 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PERRYTON...SPEARMAN...BOOKER...GRUVER...FARNSWORTH...WAKA...MORSE AND PRINGLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3587 10149 3607 10188 3650 10140 3650 10034 TIME...MOT...LOC 2119Z 236DEG 11KT 3622 10131 WARD
Special weather statement, Aug 8, 4:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 451 PM CDT MON AUG 8 2016 OKZ003-TXZ004-005-082215- BEAVER OK-OCHILTREE TX-LIPSCOMB TX- 451 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVER...NORTHERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 515 PM CDT... AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PERRYTON...MOVING EAST AT 10 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PERRYTON...BOOKER...FOLLETT AND DARROUZETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3626 10080 3655 10088 3656 10000 3624 10000 TIME...MOT...LOC 2151Z 249DEG 9KT 3637 10075 WARD
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:43 PM CDT | Special Weather Statement | AMA | Oldham | 47 min |
| Aug 8, 2:47 PM CDT | Special Weather Statement | AMA | Oldham | 43 min |
| Aug 8, 4:23 PM CDT | Special Weather Statement | AMA | Hansford, Ochiltree | 22 min |
| Aug 8, 4:47 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 58 min |
| Aug 8, 5:40 PM CDT | Special Weather Statement | AMA | Ochiltree | 50 min |
| Aug 8, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 53 min |
| Aug 7, 7:00 PM CDT | Special Weather Statement | AMA | Beaver | 60 min |
| Aug 7, 8:24 PM CDT | Special Weather Statement | AMA | Cimarron | 51 min |
| Aug 8, 5:20 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 26 min |
| Aug 8, 5:27 PM CDT | Special Weather Statement | AMA | Beaver | 48 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.